MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-12
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, heavily tortuous, de novo lesion in the left anterior descending (lad) artery.After stent deployment, a 2.75x12mm nc trek balloon dilatation catheter (bdc) was advanced for post-dilatation but could not cross the lesion and the shaft of the bdc broke in 2 pieces.The device was removed without reported issue.There were no adverse patient effects and no clinically significant delay in the procedure.Another nc trek bdc was used to successfully complete the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial filed report, additional information was reported.The shaft separated outside the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported separation was confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11566322
Report Number2024168-2021-02377
Device Sequence Number3262406
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public08717648151811
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number90312G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1